Funnel Cloud, Atkinson
- When
- June 3, 12:38 PM EST
- Where
- Atkinson County, 3 mi W of Pearson
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.297, -82.880 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 8:10 AM EST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 AM EDT TUE JUN 3 2003 PUBLIC...A VERY UNSTABLE AND JUICY AIRMASS IN PLACE ACRS THE CWA AS THE ENTIRE AREA IS IN THE WARM SECTOR AHEAD OF AN APPROACHING UPR LVL SHORT WAVE TROUGH THAT EXTENDS FROM AN UPR LOW OVER THE GREAT LAKES TO THE NORTHERN GULF COAST REGION. A LINE OF CONVECTION WAS MOVING ENE THRU THE CENTRAL FL PANHANDLE WITH PRE-SQUALL STORMS DEVELOPING W OF CEDAR KEY. THERE IS LITTLE BLOW-OFF CLOUD COVER OVER THE CWA AHEAD OF THE APPROACHING CONVECTION SO WE WILL CONTINUE TO WARM INTO THE UPR 80S BY NOON (RIGHT NOW JAX IS 80 DEG F/DEW PT A JUICY 73). MODIFIED N FL 12Z RAOBS ADVERTISE OUTSTANDING AFTN CAPES OF 4000-5000 J/KG AND LI/S OF -9 TO -11. WITH ABUNDANT INSTABILITY IN PLACE AND DECENT PVA OVER GA ZONES WILL UP POPS TO 60% IN WESTERN GA AND TAPPER W-E TO CHC ALONG THE EAST COAST. DO EXPECT AN AFTN SEABREEZE PINNED ALONG THE E COAST UNDER DOMINANT SW FLOW. WILL REMOVE FG WORDING AS WELL. .MARINE...FORECAST ON TRACK WITH SEAS 2-3 FT AND SLY WINDS OF 10-15 KTS. EXPECT SPEEDS TO INCREASE THIS AFTN AS THE PGRAD TIGHTENS AHEAD OF THE APPROACHING COLD FRONT. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. ENYEDI/SHASHY
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST FLORIDA AND OVER SOUTHEAST GEORGIA... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THE REMAINDER OF THIS AFTERNOON AND EVENING OVER THE AREA. WHILE MOST STORMS WILL NOT PRODUCE SEVERE WEATHER...ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. OTHERWISE...SOME STRONG STORMS WILL PRODUCE FREQUENT LIGHTNING...RAINFALL NEAR 2 INCHES PER HOUR...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE AREA WEDNESDAY. LOCALLY HEAVY RAINFALL MAY OCCUR OVER MAINLY THE SUWANNEE VALLEY OF NORTH FLORIDA AND ACROSS SOUTHEAST GEORGIA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON HOURS THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SELF ACTIVATE IF ANY WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/ARS
FLZ040-031700- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1154 AM EDT TUE JUN 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH 1 PM... AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 10 MILES SOUTHWEST OF OCALA...MOVING NORTHEAST AROUND 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKE ESTATES...FELLOWSHIP AND LOWELL THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
FLZ030>032-036-037-031815- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 116 PM EDT TUE JUN 3 2003 ...A LINE OF STRONG THUNDERSTORMS WILL IMPACT BRADFORD...EASTERN ALACHUA...SOUTHWEST CLAY AND PUTNAM COUNTIES THROUGH 215 PM... AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 7 MILES SOUTH OF ORANGE HEIGHTS...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND NEW RIVER...STARKE...HAMPTON...GOLD HEAD STATE PARK...KEYSTONE HEIGHTS...PUTNAM HALL...INTERLACHEN...EDGAR AND LAKE GENEVA 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359449.